Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 56, NWS Jacksonville, FL

March 26, 2005Alachua County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 26, 2005, 9:30 AM EST for Alachua County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2005, 9:30 AM EST (14:30 UTC)
Expired
Mar 26, 2005, 10:15 AM EST
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:03 AM EST, 27 minutes earlier.

Area forecast discussion, Mar 26, 9:03 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EST SAT MAR 26 2005

...POTENTIAL FOR SEVERE STORMS...

.UPDATE...VISIBILITIES BEGINNING TO GRADUALLY IMPROVE WITH BOTH
JAX AND MOUTH OF ST JOHNS RIVER UP TO A HALF MILE. EXPECT FOG TO
CONTINUE TO LIFT NEXT COUPLE OF HOURS. WARM FRONT CURRENTLY ACROSS
NORTH CENTRAL FL WILL LIFT NORTH INTO SE GA THIS AFTERNOON AND
TO JUST NORTH OF THE ALTAMAHA THIS EVENING. THE ADVANCING WARM FRONT
WILL RESULT IN A MOIST AND UNSTABLE AIRMASS THIS AFTERNOON WITH
SURFACE BASED CAPES INCREASING TO NEAR 1000J AS WELL AS 0-3 KM
HELICITIES RANGING FROM 150-250. THIS COUPLED WITH IMPULSES MOVING
IN FROM THE GULF (WITH STRONG SUBTROPICAL JET) WILL LEAD TO NUMEROUS
THUNDERSTORMS THIS AFTERNOON SOME OF WHICH MAY BE SEVERE. SPC HAS
AREA UNDER SLIGHT RISK OF SEVERE WEATHER WITH MODERATE RISK JUST
WEST OF OUR REGION. WSR 88D ALREADY SHOWING NUMEROUS THUNDERSTORMS
THAT HAVE MOVED IN FROM THE GULF ACROSS GILCHRIST AND ALACHUA AND
WILL OVERSPREAD THE REMAINDER REGION BY EARLY THIS AFTERNOON. STILL
APPEARS THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS BUT
CANNOT RULE OUT ISOLATED TORNADOES.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/SC/RK
Hazardous weather outlook, Mar 26, 5:30 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EST SAT MAR 26 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261700-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
530 AM EST SAT MAR 26 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...DENSE FOG ADVISORY FOR SOUTHEAST GEORGIA UNTIL 9 AM...
...SEVERE STORMS POSSIBLE TODAY AND TONIGHT...

WIDESPREAD DENSE FOG HAS DEVELOPED ACROSS SOUTHEAST GEORGIA THIS
MORNING WITH ADDITIONAL AREAS OF DENSE FOG OVER NORTHEAST FLORIDA.
MOTORISTS SHOULD DRIVE WITH CAUTION AND USE ONLY LOW-BEAM HEADLIGHTS
IN FOG.

SHOWERS AND THUNDERSTORMS WILL INCREASE THIS MORNING OVER NORTHEAST
FLORIDA AND SPREAD NORTHWARD INTO SOUTHEAST GEORGIA BY EARLY
AFTERNOON. THE THUNDERSTORMS WILL LIKELY CONTINUE INTO THE OVERNIGHT
HOURS. STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY...

A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA EASTER
SUNDAY...AND STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE
AGAIN. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP

In the hours before

Special weather statement, Mar 26, 8:27 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
827 AM EST SAT MAR 26 2005

FLZ036-261415-
ALACHUA FL-
827 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 915 AM EST...

AT 827 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 15 MILES WEST OF ARCHER...OR ABOUT 6
MILES EAST OF CHIEFLAND...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARCHER...MICANOPY...AND
GAINESVILLE THROUGH 915 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Mar 26, 9:15 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 AM EST SAT MAR 26 2005

FLZ031-036-261500-
ALACHUA FL-BRADFORD FL-
915 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND
BRADFORD COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1000 AM EST...

AT 915 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF
GAINESVILLE...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GAINESVILLE...LA
CROSSE...NEWNANS LAKE...GROVE PARK...BROOKER...ORANGE HEIGHTS AND
WALDO THROUGH 1000 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 9:52 AM ESTSevere Thunderstorm WarningJAXBradford38 min
Mar 26, 10:14 AM ESTSevere Thunderstorm WarningJAXSuwannee31 min
Mar 26, 11:17 AM ESTSpecial Marine WarningJAX58 min
Mar 26, 3:43 PM ESTSevere Thunderstorm WarningJAXColumbia47 min
Mar 26, 12:03 PM ESTSevere Thunderstorm WarningJAXCharlton, Ware57 min
Mar 26, 4:19 PM ESTSevere Thunderstorm WarningJAXBacon, Pierce41 min
Mar 26, 5:12 PM ESTSevere Thunderstorm WarningJAXAppling33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.